BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS
Back to Search Results |
| Model Number |
663518 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/15/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E.7 initial reporter addr 1: (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that while using the bd facslyric¿ that there were erroneous results.The following information was provided by the initial reporter: contamination: 1.Were samples contaminated? (if no, no further questions required.If yes, go to patient samples checklist).Yes.Potential impact to patient samples/data questions: 1.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes.2.Was there any delay of treatment due to the issue? (go to question #3).No.3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4).No.4.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required).No.Sit flush drips ¿ pinched tubing.
Event or Problem Description
It was reported that while using the bd facslyric¿ that there were erroneous results.The following information was provided by the initial reporter: contamination: 1.Were samples contaminated? (if no, no further questions required.If yes, go to patient samples checklist) yes.Potential impact to patient samples data questions 1.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes.2.Was there any delay of treatment due to the issue? (go to question #3) no.3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) no.4.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) no.Sit flush drips, pinched tubing.
Additional Manufacturer Narrative
H.6: scope of issue: the scope of issue is only limited to facslyric 3l12c instrument usivd, part # 663518, serial # (b)(6) problem statement: customer reported a complaint regarding sit flush dripping that occurred on (b)(6) 2023.A dripping sit poses the risk of exposure to biohazardous material as well as carryover that can produce erroneous results that might impact patient diagnosis and treatment.The instrument was repaired and found to be functioning as expected, and no users or patients were harmed due to this issue.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue for part # 663518.Date range from 15feb2022 to date 15feb2023.Manufacturing device history record (dhr) review: dhr part # 663518, serial # (b)(6), file # (b)(6) was reviewed.The instrument met all the manufacturing specifications prior to release.Complaint history review: there are 13 complaints related to the issue of sit flush dripping reported as a mechanical issue and resolved with a maintenance technique without any replacements (filtering using as reported code 1: ¿mechanical¿, as analyzed code 1: ¿maintenance problem identified¿) for part # 663518; (b)(4).Date range from 15feb2022 to date 15feb2023.Returned sample analysis: a return sample was not requested for evaluation because no parts were replaced.¿service history review: review of related work order #: (b)(4); case #: (b)(4).Install date: (b)(6) 2020.Defective part number(s): n/a.Wo- (b)(4) - field service notes: subject / reported: sit flush drips ¿ pinched tubing.Problem description: sit flush drips ¿ pinched tubing.Work performed: * onsite for another instrument.Performed 'sit flush" - sit dripped ¿ did not aspirate to waste.See "mdr safety checklist - leak".Removed fluidic side panel.Noted sit flush aspirate tubing remained "crimped closed" in valve (v8) during sit flush.Removed tubing from (v8) - rolled and stretched tubing to remove "kink".Replaced tubing back in pinch valve (v8).Verified sit flush operation - aspirated properly to waste.Verified instrument performance.Ran abort count = 0.15%.Cause: sit flush aspirate tubing remained "kinked closed" in valve (v8) during sit flush.Solution: instrument running as designed.Part(s) replaced: n/a.Wo- (b)(4)¿ escalation notes / case comments: (2023-02-16 00:06:30 gmt) (b)(6) - carryover issues twice within one month.(2023-03-14 15:00:47 gmt) escalation has been added to ep-0278 lyric sit drip/carryover.Work around has been implemented (short term solution, e.G.Silicone tubing replacement).Ep-0278 comments: project name: lyric sit drip/carryover.(23feb2023) product engineering team is conducting testing on new tubing/values.Results expected 1st week of march (23mar2023) product engineering team is conducting testing on new tubing/values.1st round of testing: 1.Fill the tubing with bleach for one week and for another week leave it pinched on the valve.(no clog or pinching observed).2.Fill the tubing with blood sample for one week and for another week leave it pinched on the valve.(no clog or pinching observed).3.Fill the tubing with contrad (30%) for one week and for another week leave it pinched on the valve.(no clog or pinching observed).The team will leave the tubing pinched for additional time.Also, new valve samples are expected to come in this month to continue testing.Labeling / packaging review: n/a.Risk analysis: risk management file part # 10000063058ra, rev.08/vers.Ab, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? ¿yes ¿no.Azure id: (b)(4).Hazard id: libivd-ra-100 3.1.7.Hazard: incorrect output for samples up to 1.5ml or less.Cause: sample carryover error - fluidic.Harmful effects: events appear in wrong tube (false positive result).Residual probability: 1.Residual severity: 3.Residual risk index: 3.Azure id:(b)(4).Hazard id: libivd-ra-63 2.1.8 hazard: exposure to biological sample.Cause: back drip from injection port.Harmful effects: wrong results by cross contamination.Residual probability: 1 residual severity: 3 residual risk index: 3 potential causes: based on the investigation results, the potential cause was determined to be pinched/kinked valve v8 tubing.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax, the potential cause was determined to be pinched/kinked valve v8 tubing.Pinch valve v8 and its tubing connect the sit (sample injection tube) to the aspirator pump, which aspirates waste from the sample line.A kink or pinch in the v8 tubing will prevent complete aspiration/rinsing of the sit, therefore causing flow rate and backflow issues.In response to the customer reporting sit flush dripping on the facslyric, the fse (field service engineer) went onsite and confirmed the issue by running the sit flush operation and seeing that the sit was not fully aspirating the sample.Upon removing the fluidic side panel, the fse identified the ¿crimped¿ v8 tubing.After rolling/stretching out the tubing to remove the kink and reseating it in the pinch valve, the fse ran the sit flush operation again and confirmed that the sample was properly aspirated to waste.After this repair, the instrument was found to be working as per bd specifications without further drips or carryover.This case is linked to an escalation project, ep-0278 - lyric sit drip/carryover, that was opened to investigate recurring issues of carryover/sit drips on facslyric instruments tied to kinked pinch valve tubing and cracked sit flush aspiration barb fittings.Ep-0278 will document details of this investigation and next steps taken to resolve the issue, as well as any cases/work orders on this issue.In this complaint/case, the issue was resolved by rolling out the v8 tubing to remove the kink.This issue did cause the instrument to produce erroneous results on patient samples, but these results were not reported to clinicians and there was no delay in patient treatment.The liquid dripping from the sit was non-biohazardous, so no one was harmed or injured due to this issue.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-04 rev.01/vers.A, page 169.The safety risk of this hazard has been identified to be within the acceptable level.Conclusion: based on the investigation results, the complaint was confirmed and the potential cause of the customer seeing a dripping sit was determined to be pinched/kinked valve v8 tubing.The fse investigated the issue and removed the kink by rolling/stretching out the tubing.After the repair, the instrument was rebooted, tested, and found to be functioning as expected without further leaks or carryover.Further investigation into carryover/sit drip issues on certain facslyric instruments due to kinked pinch valve tubing or cracked barb fitting issues will be documented in ep-0287.No patients were diagnosed or treated based on any erroneous results, and no one was harmed or injured due to this issue.The safety risk of this hazard has been identified to be within the acceptable level.Based on the investigation results, a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.